Alert archive / South Dakota / Tornado Warnings in 2012
Tornado Warning 6, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 22, 2012, 8:03 PM MDT for Fall River County, South Dakota. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 8:03 PM MDT (02:03 UTC)
- Expired
- Jun 22, 2012, 8:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
County Fall River County, SD
The radar
The Rapid City radar (KUDX), 135 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:10 PM MDT | FUNNEL CLOUD | Provo, SD | POSSIBLE TORNADO...BUT TOO FAR AWAY TO CONFIRM THAT ITS ON THE GROUND |
| Jun 22, 8:18 PM MDT | TORNADO 2 | 4 N Ardmore, SD | DAMAGE OBSERVED 8 MILES NORTHWEST TO 4 MILES NORTH OF ARDMORE |
| Jun 22, 8:18 PM MDT | TORNADO | 6 N Ardmore, SD | NUMEROUS REPORTS OF TORNADO ON THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:48 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
188
WFUS53 KUNR 230203
TORUNR
SDC047-230245-
/O.NEW.KUNR.TO.W.0006.120623T0203Z-120623T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
803 PM MDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN FALL RIVER COUNTY IN SOUTHWESTERN SOUTH DAKOTA...
* UNTIL 845 PM MDT
* AT 800 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
RUMFORD...OR 13 MILES SOUTH OF EDGEMONT. DOPPLER RADAR SHOWED THIS
TORNADO MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUMFORD AND ARDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4300 10383 4310 10399 4325 10380 4300 10319
4299 10320
TIME...MOT...LOC 0203Z 306DEG 23KT 4310 10376
$$
CALDERON2 follow-up statements
075
WWUS53 KUNR 230212
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
812 PM MDT FRI JUN 22 2012
SDC047-230245-
/O.CON.KUNR.TO.W.0006.000000T0000Z-120623T0245Z/
FALL RIVER SD-
812 PM MDT FRI JUN 22 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL FALL RIVER
COUNTY UNTIL 845 PM MDT...
AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND TRAINED
SPOTTERS WERE TRACKING A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED
NEAR RUMFORD...OR 15 MILES SOUTHEAST OF EDGEMONT...MOVING EAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
ARDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4300 10374 4307 10384 4319 10372 4300 10319
4299 10320
TIME...MOT...LOC 0212Z 282DEG 22KT 4309 10368
$$
CALDERON215
WWUS53 KUNR 230220
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
820 PM MDT FRI JUN 22 2012
SDC047-230245-
/O.CON.KUNR.TO.W.0006.000000T0000Z-120623T0245Z/
FALL RIVER SD-
820 PM MDT FRI JUN 22 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL FALL RIVER
COUNTY UNTIL 845 PM MDT...
AT 815 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED NEAR RUMFORD...OR 17 MILES SOUTHEAST OF
EDGEMONT...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH OF ARDMORE ALONG HIGHWAY 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4300 10370 4307 10380 4318 10369 4300 10319
4299 10320
TIME...MOT...LOC 0219Z 282DEG 22KT 4308 10362
$$
CALDERONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 22, 5:03 PM MDT, 3 hours earlier.
Area forecast discussion, Jun 22, 5:03 PM MDT, 3 hours before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 503 PM MDT FRI JUN 22 2012 .AVIATION...00Z TAFS ISOLD TO SCT TSTMS ARE EXPECTED TO DEVELOP IN NERN WY LATE THIS AFTN...THEN INCREASE IN COVERAGE AND SPREAD ACROSS WRN SD TONIGHT. SEVERE TSTMS WITH LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE. MVFR/IFR CONDITIONS CAN BE EXPECTED NEAR THUNDERSTORMS. VFR CONDITIONS EXPECTED ALL AREAS ON SATURDAY. && .PREV DISCUSSION... /ISSUED 225 PM MDT FRI JUN 22 2012/ DISCUSSION... THE CAP REMAINS IN CHARGE SO FAR THIS AFTERNOON. LOW LEVEL VAD WINDS INDICATE CONTINUED PRESENCE OF LOW LEVEL JET FROM NW KS ACROSS WESTERN NEB INTO SW SD. LOW LEVEL MOISTURE HAS BEEN INCREASING NEAR THE LLJ. 18Z MANUAL SURFACE ANALYSIS SHOWS A NARROW TONGUE OF 55 TO 60F DEW POINTS ACROSS THE NE PANHANDLE INTO EXTREME SW SD. LATEST MESO ANALYSES FROM SPC SHOW MIXED LAYER CAPE JUST OVER 2000 J/KG JUST INTO SD ALONG THE MOIST AXIS WHILE OTHER SURFACE ANALYSES ALSO REVEAL A STRONG MAXIMUM OF NORTH WARD WATER VAPOR TRANSPORT FROM SW NEBRASKA TOWARD SW SD AS WELL AS A MAXIMUM OF SURFACE GEOSTROPHIC VORTICITY OVER SW SD...PROVIDING SUPPORT FOR LOW LEVEL CONVERGENCE. THE HRRR MODEL HAS BEEN SLOW TO PICK UP ON CONVECTIVE POTENTIAL...BUT THE 17Z RUN NOW SHOWS CONVECTION INITIATING OVER NE WY AND NW NEBRASKA AROUND 00Z AND DEVELOPING INTO TWO CLUSTERS OF STORMS. WHILE WE DO NOT RELY ON THE DETAILS...THE EVIDENCE IS INCREASING THAT CONVECTION WILL INITIATE. IF SO...THE CAPE AND SURFACE TO 6 KM SHEAR ARE FORECAST TO BE SUFFICIENT FOR SUPER CELL CONVECTION WITH LARGE HAIL AND POTENTIALLY DAMAGING WIND GUSTS OVER MUCH OF OUR CWA DURING THIS EVENING INTO TONIGHT. FURTHER TO BE WATCHED IS EVIDENCE IN THE 18Z MANUAL SURFACE ANALYSIS OF A WARM FRONT FROM SW SD ACROSS CENTRAL SD WITH MORE EASTERLY WINDS NORTH OF THE FRONT ENHANCING SHEAR IN THE LOWEST KM...ESPECIALLY WITH INCREASING SOUTHERLY FLOW ALOFT AS THE LOW LEVEL JET INTENSIFIES THIS EVENING. ON SATURDAY...RIDGE REBUILDS BEHIND DEPARTING SHORT WAVE WITH AXIS SLOWLY SHIFTING OVER THE WRN CWA. THOUGH INSTABILITY INCREASES SIGNIFICANTLY THROUGH THE DAY OVER THE EASTERN/CNTRL CWA...STRONG CAP IN PLACE WILL INHIBIT CONVECTION. TEMPERATURES WILL BE ABOVE AVERAGE. FOR SUNDAY...RIDGE STARTS TO AMPLIFY OVER THE REGION WITH TEMPERATURES CONTINUING TO WARM WELL ABOVE AVERAGE. STRONG CAP REMAINS IN PLACE AND FORCING REMAINS WEAK...SO WILL KEEP FORECAST DRY. EXTENDED...A HIGH AMPLITUDE UPPER LEVEL RIDGE OVER THE NORTHERN PLAINS WILL START NEXT WEEK OFF WITH A COUPLE OF HOT DAYS MONDAY AND TUESDAY. ON WEDNESDAY A LARGE PACIFIC TROUGH IS FORECAST TO MOVE EASTWARD ALONG THE US/CAN BORDER AND START A SLOW COOLING TREND BY DRAGGING A COOLER AIRMASS ACROSS THE NORTHERN PLAINS THROUGH THE END OF THE WEEK. A NUMBER OF WEAK IMPULSES WILL KEEP CONDITIONS UNSETTLED. THE BEST CHANCE FOR RAIN WILL BE MONDAY IN THE WARM UNSTABLE AIRMASS AND THEN AGAIN ON FRIDAY WHEN A SECONDARY UPPER LEVEL SYSTEM ROTATES THROUGH THE NORTHERN PLAINS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...BARBER LONG TERM....CARPENTER AVIATION...JOHNSON
Hazardous weather outlook, Jun 22, 11:15 AM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1115 AM MDT FRI JUN 22 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-231300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1115 AM MDT (1215 PM CDT) FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL DISTURBANCE WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS TO THE AREA LATE THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT...PARTICULARLY ALONG AND SOUTH OF A LINE FROM FAITH TO BELLE FOURCHE TO GILLETTE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS THROUGH EARLY THIS EVENING...WITH THE THREAT FOR LARGE HAIL CONTINUING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT TEMPERATURES ARE EXPECTED THROUGH NEXT WEEK WITH A DAILY CHANCE FOR THUNDERSTORMS BEGINNING ON MONDAY. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Special weather statement, Jun 22, 7:21 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 721 PM MDT FRI JUN 22 2012 SDZ002-013-230200- NORTHERN MEADE CO PLAINS SD-PERKINS SD- 721 PM MDT FRI JUN 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEADE AND SOUTHEASTERN PERKINS COUNTIES UNTIL 800 PM MDT... AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MAURINE...OR 34 MILES WEST OF FAITH...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAURINE... USTA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4544 10239 4519 10203 4488 10278 4502 10292 TIME...MOT...LOC 0121Z 232DEG 34KT 4504 10271 SCHILD
Special weather statement, Jun 22, 7:24 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
724 PM MDT FRI JUN 22 2012
SDZ024-028-029-WYZ057-230215-
CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-SOUTHERN BLACK HILLS
SD-WYOMING BLACK HILLS WY-
724 PM MDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN CROOK...
NORTHEASTERN WESTON...EXTREME NORTHWESTERN CUSTER...SOUTHERN
LAWRENCE...WESTERN PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL
815 PM MDT...
AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOON...OR 16 MILES NORTHEAST OF DOWNTOWN
NEWCASTLE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DEADWOOD...
DEERFIELD...
DEERFIELD RESERVOIR...
O'NEIL PASS...
ROCHFORD...
SILVER CITY...
CHEYENNE CROSSING...
PACTOLA RESERVOIR...
ROUBAIX LAKE...
TERRY PEAK...
JOHNSON SIDING...
LEAD...
NEMO...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4404 10426 4443 10380 4441 10375 4416 10338
4414 10337 4413 10337 4381 10390
TIME...MOT...LOC 0124Z 223DEG 25KT 4404 10394
SCHILDSpecial weather statement, Jun 22, 7:33 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 733 PM MDT FRI JUN 22 2012 WYZ054-230215- NORTHERN CAMPBELL WY- 733 PM MDT FRI JUN 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMPBELL COUNTY UNTIL 815 PM MDT... AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF RECLUSE...OR 30 MILES NORTH OF DOWNTOWN GILLETTE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WESTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4500 10522 4465 10510 4455 10554 4477 10571 TIME...MOT...LOC 0133Z 248DEG 25KT 4474 10551 BARDALAMAS
Local storm report, Jun 22, 7:45 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
745 PM MDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 4 W EDGEMONT 43.30N 103.91W
06/22/2012 E4.25 INCH FALL RIVER SD LAW ENFORCEMENT
GOLFBALL TO SOFTBALL SIZE HAIL
&&
JJOHNSONLocal storm report, Jun 22, 7:49 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
749 PM MDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 7 SW HERMOSA 43.77N 103.29W
06/22/2012 CUSTER SD TRAINED SPOTTER
ROOF DAMAGE DUE TO STRAIGHT LINE WINDS
&&
JJOHNSONSpecial weather statement, Jun 22, 7:56 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
756 PM MDT FRI JUN 22 2012
SDZ030-031-041-042-230245-
CUSTER CO PLAINS SD-FALL RIVER SD-PENNINGTON CO PLAINS SD-SHANNON SD-
756 PM MDT FRI JUN 22 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FALL RIVER...
SOUTHEASTERN CUSTER...EXTREME SOUTHERN PENNINGTON AND NORTHWESTERN
SHANNON COUNTIES UNTIL 845 PM MDT...
AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF RED
SHIRT TO SMITHWICK...AND MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ROCKYFORD...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4338 10321 4374 10289 4370 10214 4368 10213
4319 10277
TIME...MOT...LOC 0156Z 275DEG 17KT 4362 10276 4335 10313
CALDERONThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:54 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Fall River | 66 min |
| Jun 22, 7:15 PM MDT | Severe Thunderstorm Warning | UNR | Custer, Meade, Pennington | 60 min |
| Jun 22, 7:21 PM MDT | Special Weather Statement | UNR | Perkins | 39 min |
| Jun 22, 7:24 PM MDT | Special Weather Statement | UNR | Lawrence | 51 min |
| Jun 22, 7:33 PM MDT | Special Weather Statement | UNR | 42 min | |
| Jun 22, 7:39 PM MDT | Severe Thunderstorm Warning | UNR | Fall River | 66 min |
| Jun 22, 7:56 PM MDT | Special Weather Statement | UNR | Oglala Lakota | 49 min |
| Jun 22, 8:09 PM MDT | Severe Thunderstorm Warning | UNR | 66 min | |
| Jun 22, 8:32 PM MDT | Tornado Warning | UNR | Fall River | 58 min |
| Jun 22, 8:45 PM MDT | Severe Thunderstorm Warning | UNR | Bennett, Jackson | 60 min |
| Jun 22, 9:03 PM MDT | Severe Thunderstorm Warning | UNR | Butte | 57 min |
| Jun 22, 9:45 PM MDT | Special Weather Statement | UNR | Oglala Lakota | 45 min |
| Jun 22, 9:52 PM MDT | Severe Thunderstorm Warning | UNR | Bennett, Todd | 53 min |
| Jun 22, 9:59 PM MDT | Severe Thunderstorm Warning | UNR | Lawrence, Pennington | 61 min |
| Jun 22, 10:02 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence, Meade | 58 min |
| Jun 22, 10:44 PM MDT | Special Weather Statement | UNR | Harding | 46 min |
| Jun 22, 10:51 PM MDT | Special Weather Statement | UNR | Bennett | 39 min |
| Jun 22, 10:55 PM MDT | Severe Thunderstorm Warning | UNR | Harding | 30 min |
| Jun 23, 12:03 AM MDT | Severe Thunderstorm Warning | UNR | Jackson, Pennington | 38 min |
| Jun 23, 12:30 AM MDT | Special Weather Statement | UNR | Todd | 30 min |
| Jun 23, 12:57 AM MDT | Special Weather Statement | UNR | Bennett | 33 min |
| Jun 23, 1:49 AM MDT | Special Weather Statement | UNR | Bennett | 26 min |
| Jun 23, 3:09 PM MDT | Special Weather Statement | UNR | Custer | 51 min |
Nearby
Tornado Warnings in South Dakota, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.